llow blood pressure

Discussion in 'Fibromyalgia Main Forum' started by bentleysaunt, Dec 2, 2005.

  1. bentleysaunt

    bentleysaunt New Member

    hey, ya'll, i have had low blood pressure 80/60 for example. i was feeling kind of weak and headachey. my MD said it was because of the narcotics. she prescribed salt tablets to be taken every day this brought it up to a managable rate. for the last 8 or so days its been lower,52/35. i kept a record and avoided salt pills and pain pills. this has been he,,.at my apppt. monday she seemed very concerned. she didn't seem to know why or care why. she precribled MIDODRINE OR ProAmatine. this has brought it up to a reasonable rate, but i'm frustrated with several things. first .she did'nt seem to care to find out why..only bandaid it. second, i'm experiencing some of the same syptoms as before such as headache nausea ect. i can't keep taking the salt pills as they cause quite a tummy ache, edema and thirst. i would really like to know the cause. i don't want to quit my doctor as she is the only one that will prescribe the narcotics i must have. if any one has experienced anything similar or has an idea pleas help. thanks for your time. much luv, bentleysaunt
  2. LISALOO

    LISALOO New Member

    I found out it was a symptom of CFS and Fibro. I've been put on salt pills and other meds. Hopefully they will help you. Sorry about the salt. I take thermotabs with no problem, usually with a eal. I also salt everything.
  3. pamj

    pamj New Member

    My doc has tried me on midrodine & proamatine, but neither one worked for me. One of them actually made me drop to 70/40. I can't believe yours went to 52/35!!!

    My doc sent me to an endocrinologist to see if they could help to see if it had anything to do with my aldosterone levels. Here's some info I found on a website to explain it a little:

    "- The adrenal glands are two small structures situated one atop each kidney.

    - Using cholesterol as the starting material, the cells of the adrenal cortex secrete a variety of steroid hormones. These fall into three classes:
    glucocorticoids (e.g., cortisol)
    mineralocorticoids (e.g., aldosterone)
    androgens (e.g., testosterone)
    Production of all three classes is triggered by the secretion of ACTH from the anterior lobe of the pituitary.

    -The mineralocorticoids get their name from their effect on mineral metabolism. The most important of them is the steroid aldosterone.

    - Aldosterone acts on the kidney promoting the reabsorption of sodium ions (Na+) into the blood. Water follows the salt and this helps maintain normal blood pressure.

    Aldosterone also:
    -acts on sweat glands to reduce the loss of sodium in perspiration;
    -acts on taste cells to increase the sensitivity of the taste buds to sources of sodium.
    The secretion of aldosterone is stimulated by:
    -a drop in the level of sodium ions in the blood;
    -a rise in the level of potassium ions in the blood;
    -angiotensin II
    -ACTH (as is that of cortisol)


    So basically, she said it has to do with the amount of fluid your body retains to maintain good blood pressure. Unfortunately, my levels seem to be normal, so that wasn't the answer for me. But since your levels get EXTREMELY low, I'd ask to be checked to see if it could be an adrenal problem. I agree with you as to not wanting to bandaid it. If you are already drinking enough water, and including enough salt with your foods, you should keep trying to find out what's wrong. Do you drink any electrolyte drinks? Sometimes they help keep me around 90/60. On days I feel especially sick though, it still drops lower.

    Let us know what you find out. I hope you get some answers soon.

    take care,
    Pam
  4. LittleBluestem

    LittleBluestem New Member

    I think the point of the salt is to get you to consume and retain more water, thereby increasing your blood volume and thus your blood pressure. If so, I would not consider thirst to be an unexpected or undesirable effect, unless it is unquenchable.

    The tummy ache may be from too much salt all at once, particularly if you are not drinking plenty of water. Salt tablets have that effect on me. I have a jar of loose sea salt that I take a pinch or two of each day. Perhaps you could tolerate that.

    With such an extremely low blood pressure, I do agree that you need to find the cause. You do not need to quit your current doctor to see a specialist. An endocronologist might be a good place to start.
  5. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    I don't mean to discourage you, but mine has been as low as 80/30 and I got no real help. Doctor's don't take it seriously. It was one of my first proofs that things were going very wrong w/ me.

    I slowly got it back up to low normal w/ diet, detox, lots of supplements, deep breathing, herbal teas, super gentle exercise and time.


    Jeanne